Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 132, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 18, 2007, 2:26 PM CDT for Perry County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 2:26 PM CDT (19:26 UTC)
- Expired
- Oct 18, 2007, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Perry County, MS
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2019 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 181928
SVRMOB
MSC111-182015-
/O.NEW.KMOB.SV.W.0132.071018T1926Z-071018T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF NEW AUGUSTA...
* UNTIL 315 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TALLAHALA TO 10 MILES SOUTHWEST
OF BELLEVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
PETAL TO 14 MILES SOUTHWEST OF NEW AUGUSTA...AND MOVING EAST AT 30
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RUNNELSTOWN...MAHNED...RHODES...WINGATE...RICHTON...FERGUSON...
HINTONVILLE...BEAUMONT AND KITTRELL
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED OR A TORNADO WARNING BECOMES NECESSARY...BE
PREPARED TO ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3143 8883 3115 8883 3112 8885 3109 8916
3115 8916 3117 8915 3143 8915 3144 8914
TIME...MOT...LOC 1926Z 248DEG 30KT 3141 8913 3109 8920
$$1 follow-up statement
000
WWUS54 KMOB 182013
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT THU OCT 18 2007
MSC111-182021-
/O.EXP.KMOB.SV.W.0132.000000T0000Z-071018T2015Z/
PERRY MS-
311 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERRY COUNTY WILL BE
ALLOWED TO EXPIRE AT 315 PM CDT...
THE LINE OF STORMS THAT IS MOVING EAST ACROSS NORTHERN PERRY COUNTY
HAVE WEAKENED BELOW SEVERE LIMITS. AT 311 PM...DOPPLER WEATHER
RADAR SHOWED THE LINE OF STORMS EXTENDING FROM JUST WEST OF
SMITHTOWN TO NEAR BEAUMONT. THE LINE IS MOVING TO THE EAST AT 25
MPH...AND WILL LIKELY BRING GUSTY WINDS AROUND 40 MPH AND LOCALLY
HEAVY RAINS AS IT MOVES EAST ACROSS WAYNE COUNTY OVER THE NEXT
HOUR.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 3143 8883 3115 8883 3112 8885 3109 8916
3115 8916 3117 8915 3143 8915 3144 8914
TIME...MOT...LOC 2011Z 248DEG 30KT 3155 8872 3123 8879
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 5:00 AM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Oct 18, 5:00 AM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU OCT 18 2007 .SHORT TERM UPDATE (TODAY AND TONIGHT)...LOW LEVEL 850 MB JET MAXIMA OF 50+ KNOTS CONTINUES TO LIFT NORTH AND EAST OF THE FCST AREA THIS MORNING...BUT A 30-35 KNOT SWLY 850 FLOW WILL CONTINUE OVER THE FCST AREA TODAY AS A VORTLOBE EXTENDING SOUTH ACROSS CENTRAL MISSISSIPPI THIS MORNING MOVES EAST. AHEAD OF THIS APPROACHING FEATURE...WE HAVE SEEN AN AREA OF CONVECTION FIRE THIS MORNING OVER OUR AREA. THIS ACTIVITY WILL BE MOVING OF TO THE EAST OF THE FCST AREA DURING THE MORNING HOURS...BUT WE ARE LOOKING FOR ADDITIONAL DEVELOPMENT MOVING INTO THE REGION FROM THE WEST BY THIS AFTERNOON AND EVENING AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. PRE-FRONTAL CONVECTION WILL LIKELY BEGIN TO DEVELOP OVER THE WESTERN HALF OF THE FCST AREA BY EARLY AFTERNOON AND CONTINUE TO MOVE EAST ACROSS THE REGION THROUGH THE EVENING HOURS. THE THERMODYNAMIC PROFILES DURING THIS TIME CONTINUE TO BE QUITE MOIST W/ PW VALUES OF ONE TO TWO INCHES. ALTHOUGH THERE WILL BE PLENTY OF LOLVL MOISTURE AVAILABLE...THE FCST AREA WILL BE FAR REMOVED FROM THE MOST INTENSE LARGE SCALE FORCING WHICH...AS MENTIONED...WILL HAVE LIFTED WELL TO THE NORTH OF THE AREA. THUS SHEAR PROFILES WILL BE VERY MARGINAL FOR UPDRAFT ROTATION AND WEAK LAPSE RATES WILL NOT ALLOW FOR VERY STRONG UPDRAFTS. THE STORM PREDICTION CENTER MAINTAINS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT OVER THE NORTHERN HALF OF THE AREA...PRIMARILY ALONG AND NORTH OF A LEAKESVILLE (MS)...MCINTOSH (AL)... EVERGREEN (AL)...LUVERNE (AL) LINE. THE MAIN THREAT IN OUR AREA IS LIKELY TO COME IN THE FORM OF ISOLATED DAMAGING WINDS AS THE WIND PROFILE WILL BE PRIMARILY UNIDIRECTIONAL. RAINFALL AMOUNTS ARE NOT EXPECTED TO EXCESSIVE W/ AN AVERAGE OF 1 TO 2 INCHES EXPECTED. EXPECT ABOVE NORMAL TEMPS TODAY AND TONIGHT...WITH MAXS IN THE LOWER 80S AND MINS IN THE UPPER 60S TO MIDDLE 70S. 12/DS && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE FRONT AND ASSOCIATED PCPN DISCUSSED IN THE SHORT TERM WILL MOVE EAST OF THE AREA BY FRIDAY AFTERNOON W/ THE CLEARING LINE MOVING INTO THE AREA FROM THE WEST. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND WITH NIGHT MIN TEMPS AROUND NORMAL AND DAYTIME MAX TEMPS A LITTLE ABOVE NORMAL. ANOTHER FAIRLY STRONG FRONTAL SYSTEM IS ADVERTISED BY THE GFS TO AFFECT THE FCST AREA SUNDAY NIGHT THROUGH MONDAY... BRINGING ANOTHER GOOD CHANCE OF SHRA/TSRA TO THE AREA. THIS SYSTEM TOO WILL LIKELY NEED TO BE MONITORED FOR SVR POTENTIAL. DRY AND COOL WEATHER EXPECTED IN THE WAKE OF THIS 2ND SYSTEM...WITH NEAR NORMAL MAX AND MINS. 12/DS && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH TONIGHT THEN BECOME NORTH TO NORTHWEST AS A COLD FRONT MOVES ACROSS THE MARINE AREA ON FRIDAY. A MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH EARLY SUNDAY BECOMING SOUTHEAST LATE IN RESPONSE TO A STRONGER COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL MOVE ACROSS THE MARINE AREA DURING THE DAY ON MONDAY GIVING WAY TO A STRONG OFFSHORE FLOW LATE MONDAY AND MONDAY NIGHT. 32/EE && .FIRE WEATHER...NO HEADLINES AS ABUNDANT LOLVL MOISTURE AND RAINFALL POTENTIAL REMAINS HIGH FOR THE NEXT 24 HOURS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 70 81 54 / 70 80 60 00 PENSACOLA 83 72 78 57 / 80 90 80 05 DESTIN 82 75 76 61 / 80 80 80 10 EVERGREEN 82 70 76 50 / 80 90 70 05 WAYNESBORO 83 66 80 49 / 60 70 20 00 CAMDEN 83 67 77 50 / 80 90 30 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 18, 11:55 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT THU OCT 18 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1155 AM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES THROUGH TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE VERTICAL WIND PROFILE AND MOISTURE IN THE LOWER ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING TO CAUSE SOME THUNDERSTORMS TO BECOME SEVERE. ISOLATED TORNADOES... DAMAGING WINDS...LIGHTNING...AND SMALL HAIL ARE LIKELY WITH SOME STORMS. THE STORM PREDICTION CENTER HAS DETERMINED MUCH OF THE FORECAST AREA TO BE AT SLIGHT RISK FOR SEVERE WEATHER TONIGHT. MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE TO BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. SURF CONDITIONS AND HIGH TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY. AT THIS TIME NO SEVERE WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Local storm report, Oct 18, 10:21 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TORNADO PENSACOLA 30.42N 87.19W
10/18/2007 ESCAMBIA FL BROADCAST MEDIA
TORNADO ON GROUND NEAR DOWNTOWN PENSACOLA FROM WEAR TV
TOWERCAM.
&&
JCSpecial weather statement, Oct 18, 12:46 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1246 PM CDT THU OCT 18 2007 FLZ005-006-181830- COASTAL OKALOOSA-INLAND OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 1246 PM CDT THU OCT 18 2007 ...STRONG THUNDERSTORMS CONTINUE MOVING EAST ACROSS OKALOOSA COUNTY... AT 1245 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF VALPARAISO TO THE OFFSHORE GULF WATERS 24 MILES SOUTHWEST OF MARY ESTHER. THE LINE WAS MOVING EAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DORCAS...POSTIL...DESTIN...SEMINOLE AND SEMINOLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. HEAVY RAINS ASSOCIATED WITH THIS LINE OF STORMS WILL FLOOD POORLY DRAINED AREAS AND SMALL STREAMS. REMAIN IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 9:26 PM CDT | Tornado Warning | MOB | Wayne | 49 min |
| Oct 18, 2:39 AM CDT | Tornado Warning | MOB | Greene | 36 min |
| Oct 18, 6:48 AM CDT | Tornado Warning | MOB | George | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.